Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Heartbeat slows, metformin 500 bid

My heart skips a beat then slows way down. I have been taking metphormin 500/bid and never had a problem until my pharmacy changed drug companies. I now can t take it because it slows my heart down to 36 beats per minute. i stoped and it has gone back to around 70 beats per minute, with and occational skip but nothing like before.
Asked On : Sun, 6 May 2012
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Cardiologist 's  Response
Hi Parker,

Thank you for your very perceptive query.
I am cardiologist and a significant of patients coming with coronary heart disease have diabetes. After, reading your question I consulted half a dozen text books about the most commonly used drug for diabetes. And, every text book stated that yes Metformin can cause slow heart rate. Well, I might have continued with prescription of Metformin or prescribed the drug in a newly diagnosed diabetes but had never did any patient come back with Heart Rate of 36 (or might have come and I would have thought this is due to cardiovascular drug or disease). In your situation, consult the doctor, my feeling is if Diabetes needs only 1000 mg of Metformin to control it can be controlled with proper diet, exercise and spacing of meals (never taking large quantity in one go, cut down on alcohol to the point of nil and avoid foods with high glycemic index which raise blood sugar almost immediately after intake for example refined sugar). Take Care and thank you.

Good Luck

Dr Anil Grover

Answered: Fri, 25 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor